Today I am absolutely fine (normal). But these past few weeks have been a hell of a rollacoaster. I am on nothing other than 7.5mg Abilify.
Best to talk with your pdoc on the matter. Antidepressants can have the opposite effect on some suffering with Bipolar symptoms and send them straight into mania. Myself only been able to cope with luvox (fluvoxamine).
One thing that I have heard a great deal on though. Is many suffering with Depression and Bipolar do swear by SAM-e for depression. Doesn’t seem to conflict with other meds either. I’ve never tried it as happy with my combination of sups.
I dont know about an antidepressant @anon80629714, it could trigger highs, mania or worsen mixed episodes - rapid cycling.
But it might not be a bad idea to tell your pdoc about your roller coaster, up and down mixed episodes, maybe a mood stabilizer like Depakote or Tegretol could be initiated, lithium is not as effective for rapid cycling, mixed episodes.
Or you could , so you may not end up with a mood stabilizer aboard, raise your Abilify to about 10 mg or so - it helps with mod stabilization also.
You do have some options here, good luck to you
OTC drugs like SAM-e would send me to the hospital with awful mixed states - People with the mixed type variant of bipolar SZA have to be very careful with even SAM-e. The rapid cycling, mixed type variant of bipolar or SZA are very sensitive to certain meds, especially antidepressant type meds
Thank you for the information. Will be seeing my GP soon and will discuss other options. I really need a regular pdoc but it seems after I got discharged from early intervention I see different pdocs every time.
i thought abilify works as both…but maybe at a higher dosage.
was you referred to cmht after you got discharged from eis?
No I got discharged to Gp with plan of yearly assessments.
I’m on Lithium + an antidepressant.
does lithium mean more blood tests plus weight gain?
Lithium can cause weight gain, sometimes from water retention.
You will need to take special blood tests that test your lithium levels - its just a regular blood test but they will make sure you are within normal range - lithium toxicity can be dangerous.
If you want to avoid mood stabilizers, you can certainly ask your pdoc to raise the Abilify dose - and give that a whirl
i think you should ask to be referred to cmht, thats usually the process after eis. cos of all the highs and lows you go/been through, if you had a cc you could let them know and adjust meds easier instead of going to gp. i dont think gp is enough support for you right now.
I did start a slow weight climb when I started lithium. You have to get the blood test every three months or so I think, once they have established your dose. I take a sub-clinical dose so I don’t get the tests any more. I’ve been free of noticeable side effects on it.
ill stick with pot ■■■■ antidepressants man…
I’m definitely bipolar and am trying to get off my antidepressant.